MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X380MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X380MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3430-1380S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient had a broken nail.They presented with pain.Revision surgery was required.
 
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and shows a breakage at the level of the lag screw hole.The device inspection shows that no significant traces of mis-drilling can be noticed on the inside surface of the screw hole.An analysis of the surface breakage of the bridges shows some shiny surfaces on the posterior bridge, which are a clear indicator of fatigue fractures.Indeed, the nail most probably broke at the level of one of the bridges first, resulting in the two parts of the nail (proximal and distal) rubbing against each other, and creating the shiny surface that can be seen in the picture.The analysis of the anterior bridge confirms this failure pattern (fatigue), since clear rest lines, which correspond to the progressive propagation of the fracture, can be seen.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by a fatigue fracture following an extended mechanical loading of the implant.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X380MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12759446
Report Number0009610622-2021-00774
Device Sequence Number3333070
Product Code HSB
UDI-Device Identifier07613252273998
UDI-Public07613252273998
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2025
Device Model Number3430-1380S
Device Catalogue Number34301380S
Device Lot NumberK0BED03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient Weight63 KG